MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PRESSURE SENTINEL FLEXIBLE REAMER 6.0 MM DIAMETER; INSTRUMENT, SURGICAL, ORTHOPEDIC

ZIMMER BIOMET, INC. PRESSURE SENTINEL FLEXIBLE REAMER 6.0 MM DIAMETER; INSTRUMENT, SURGICAL, ORTHOPEDIC
Catalog Number 00222800600
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/21/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an initial elbow procedure, the flexible reamer instrument fractured.The broken drill head was unable to be removed and the surgeons opted to leave the fragment in place as it did not interfere with the implant placement.Due diligence is in progress for this event; to date no additional information has been reported.
 
Additional Manufacturer Narrative
(b)(4).G2: foreign: germany customer has indicated that the fragmented product is in process of being returned to zimmer biomet for investigation.Upon receipt of additional information or completion of the investigation, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.H6: proposed component code: mechanical (g04) - drill.Visual and dimensional evaluations of the product could not be performed as no product was returned nor were pictures provided.Device history record was reviewed and no discrepancies related to the reported event were found.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: metallic fragment noted within the proximal to mid diaphysis of the ulna likely represents hardware fragment.Root cause for the instrument fracture was unable to be determined.It was indicated that a ball tip or tear drop guidewire as indicated for use in the ifu were not used as they were not available for the surgery.A k-wire with no tip was used.This lead to the reamer tip not being able to be removed from the patient when the device fractured.However, this off label use is not the root cause of the reported fracture.The reported event was confirmed through the provided x-rays.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information at time of this report.

Brand Name
PRESSURE SENTINEL FLEXIBLE REAMER 6.0 MM DIAMETER
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20602824
Report Number0001822565-2024-03472
Device Sequence Number7393546
Product Code HWE
UDI-Device Identifier00889024038738
UDI-Public(01)00889024038738(10)65609787
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00222800600
Device Lot Number65609787
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2024
Supplement Date Received by Manufacturer03/05/2025
Initial Report FDA Received Date11/04/2024
Supplement Report FDA Received Date03/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age66 YR
Patient SexFemale